Alert archive / Minnesota / Beach Hazards Statements in 2014
Beach Hazards Statement 19, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Sep 30, 2014, 3:13 AM CDT for Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2014, 3:13 AM CDT (08:13 UTC)
- Expired
- Sep 30, 2014, 8:00 PM CDT
- In force
- 17 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
871 WHUS43 KDLH 300813 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 313 AM CDT TUE SEP 30 2014 MNZ037-WIZ001-010100- /O.NEW.KDLH.BH.S.0019.140930T0813Z-141001T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 313 AM CDT TUE SEP 30 2014 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT THROUGH THIS EVENING. * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS (ALL LOWER CASE) FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Sep 30, 3:09 AM CDT, 4 minutes earlier.
Area forecast discussion, Sep 30, 3:09 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 309 AM CDT TUE SEP 30 2014 .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 309 AM CDT TUE SEP 30 2014 SFC HIGH PRESSURE WAS BUILDING INTO THE FA FROM NW ONTARIO AT 07Z. WITH THE EASTERLY FLOW OVER LAKE SUPERIOR...THIS HAS RESULTED IN WIDESPREAD CLOUD COVER OVER THE FA. HOWEVER...LATEST IR SATELLITE IMAGERY REVEALS THE BACK EDGE OF THE CLOUDS HEADING FOR THE TIP OF THE ARROWHEAD AFTER JUST CLEARING ISLE ROYALE. IF THIS TREND CONTINUES...WILL HAVE TO ADJUST CLOUD COVER THIS MORNING AND INTRODUCE A CLEARING TREND. OTHERWISE...A QUIET WEATHER DAY WITH COOL MAX TEMPS ALONG THE NORTH SHORE IN THE UPPER 40S. 50S TO NEAR 60 ELSEWHERE. A DEEPENING AREA OF LOW PRESSURE MOVES NWD THROUGH THE DAKOTAS TONIGHT...REACHING SOUTHERN MANITOBA BY 12Z WEDNESDAY. MODELS ARE FAIRLY SIMILAR IN THE MASS FIELDS BUT DIFFERENCES SHOW UP IN THE QPF. THE GFS IS MOST GENEROUS...WHILE THE OTHER MODELS ARE LESS SO. LEANED AWAY FROM THE GFS QPF AND SIDED WITH THE OTHER MODELS. THIS RESULTED IN A NEW ALIGNMENT OF THE POPS. ADDED BACK A MENTION OF ISOLD THUNDER TONIGHT AS A NARROW CORRIDOR OF H85 LI'S TO -1C WILL BE FOUND IN THE WAA ZONE IN CONCERT WITH THE LLJ MOVING THROUGH THE AREA. ON WEDNESDAY...THE LLJ MOVES OVER NW WI AS THE SFC LOW CONTINUES NWD. UPPER DIVERGENCE IS MAXIMIZED OVER THE SAME ARE BY 18Z WEDNESDAY AS RIGHT ENTRANCE REGION OF H25 JET MOVES OVERHEAD. LEFT OUT THE MENTION OF THUNDER IN THE MORNING AS INSTABILITY AXIS IS WELL S OF THE AREA. ADDED THE ISOLD THUNDER MENTION BACK IN THE AFTERNOON AS INSTABILITY INCREASES. MAX TEMPS WILL BE A BIT WARMER THANKS TO THE WAA. .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 309 AM CDT TUE SEP 30 2014 AN UPPER TROUGH WILL EXTEND FROM THE CENTRAL CANADIAN PROVINCES SOUTH THROUGH THE NORTHERN PLAINS INTO THE SOUTHWEST CONUS EARLY IN THE PERIOD. THE TROUGH WILL MOVE EAST WITH A CLOSED UPPER LOW FORMING THURSDAY NIGHT OVER/NEAR MINNESOTA/THE EASTERN DAKOTAS. THE LOW WILL DEEPEN OVER THE WESTERN GREAT LAKES INTO THE FIRST PART OF THE WEEKEND...THEN CONTINUE EAST/NORTHEAST INTO EARLY NEXT WEEK WITH A COLD NORTHWEST FLOW ALOFT OCCURRING OVER THE REGION BEHIND THE FRONT. THERE WILL BE CHANCES FOR RAIN THROUGHOUT MUCH OF THE EXTENDED PERIOD. A SHORTWAVE WEDNESDAY NIGHT WILL BRING A CHANCE FOR SHOWERS TO MAINLY EASTERN AREAS...WITH THE BEST CHANCE OCCURRING IN THE EVENING. A STRONGER WAVE WILL DEVELOP A SURFACE WAVE THURSDAY AND THERE WILL BE A BETTER CHANCE FOR RAIN WITH THESE FEATURES. WE INCREASED POPS QUITE A BIT THURSDAY/THURSDAY NIGHT OVER MUCH OF THE CWA. CHANCES STILL LOOK TO BE HIGHEST OVER THE EASTERN HALF OF THE NORTHLAND. A COLD UPPER LOW WILL BE OVER THE NORTHLAND FRIDAY AND THE CHANCE FOR SHOWERS WILL CONTINUE. THE UPPER LOW WILL ONLY MOVE SLOWLY EAST FRIDAY NIGHT AND SHOWERS WILL CONTINUE TO BE POSSIBLE OVER MAINLY THE EASTERN HALF OF THE NORTHLAND. COLDER TEMPS WILL CONTINUE TO MOVE IN ON NORTHWEST FLOW. IT DOES LOOK COLD ENOUGH FOR SOME SNOW TO MIX IN OVER PORTIONS OF THE NORTHLAND FRIDAY NIGHT. LITTLE ACCUMULATION IS EXPECTED. MOST AREAS WILL SEE A BREAK FROM THE SHOWERS ON SATURDAY AS BRIEF RIDGING MOVES IN. HOWEVER...A CHANCE FOR MORE SHOWERS RETURNS SUNDAY/MONDAY AS A CLIPPER MOVES THROUGH THE AREA. HIGH TEMPERATURES WILL BE IN THE SIXTIES FOR MOST AREAS THURSDAY...THEN DROP INTO THE UPPER FORTIES TO LOWER FIFTIES FOR FRIDAY AND SATURDAY. HIGHS SUNDAY/MONDAY WILL MAINLY BE IN THE FIFTIES. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1226 AM CDT TUE SEP 30 2014 A LARGE AREA OF LOW CLOUDS WITH A MIX OF MVFR AND IFR CEILINGS WILL ENCOMPASS THE FORECAST AREA THROUGH DAY BREAK. THERE REMAINS DIFFICULTY IN DETERMINING TIMING OF LIFTING CEILINGS TUESDAY...DUE TO THE INFLUENCE OF A STRONG SUBSIDENCE INVERSION. HAVE KEPT MVFR CONDITIONS AT KHIB AND KDLH THROUGH THE TAF PERIOD. INTRODUCED A TREND TO VFR WITH SCATTERED SKIES AT KBRD...KINL AND KHYR DURING THE LATE AFTERNOON...WITH A RETURN TO MVFR CIGS THROUGH THE EVENING. && .PRELIMINARY POINT TEMPS/POPS... DLH 51 46 56 51 / 0 50 50 40 INL 59 45 60 49 / 0 30 30 20 BRD 59 51 65 50 / 0 40 20 10 HYR 60 47 57 53 / 0 50 70 40 ASX 55 44 58 54 / 0 20 70 40 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && SHORT TERM...GSF LONG TERM...MELDE AVIATION...MELDE
Hazardous weather outlook, Sep 29, 11:07 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 1107 PM CDT MON SEP 29 2014 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-010415- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 1107 PM CDT MON SEP 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY...MAINLY SOUTH OF HIGHWAY 2. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LSZ121-140>148-010415- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 1107 PM CDT MON SEP 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY EAST TO NORTHEAST WINDS MAY CREATE HAZARDOUS WAVES TUESDAY AFTERNOON AND OVERNIGHT ALONG THE NORTH SHORE OF LAKE SUPERIOR. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. GRANING MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 3:32 AM CDT | Small Craft Advisory | DLH | 31 hr |
Nearby
Beach Hazards Statements in Minnesota, 2014Beach Hazards Statements in Wisconsin, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.